Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Finite simple groups containing a self-centralizing element of order $6$
HTML articles powered by AMS MathViewer

by John L. Hayden and David L. Winter PDF
Proc. Amer. Math. Soc. 66 (1977), 202-204 Request permission

Abstract:

By a self-centralizing element of a group we mean an element which commutes only with its powers. In this paper we establish the following result: Theorem. Let G be a finite simple group which has a self-centralizing element of order 6. Assume that G has only one class of involutions. Then G is isomorphic to one of the groups ${M_{11}},{J_1},{L_3}(3),{L_2}(11),{L_2}(13)$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D05
  • Retrieve articles in all journals with MSC: 20D05
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 66 (1977), 202-204
  • MSC: Primary 20D05
  • DOI: https://doi.org/10.1090/S0002-9939-1977-0450393-1
  • MathSciNet review: 0450393